Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 119, NWS Paducah, KY

September 22, 2006Muhlenberg County, Kentucky

NWS Paducah, KY issued this tornado warning at Sep 22, 2006, 11:11 PM CDT for Muhlenberg County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 11:11 PM CDT (04:11 UTC)
Expired
Sep 22, 2006, 11:45 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Muhlenberg County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 22, 2:45 PM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Sep 22, 2:45 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI SEP 22 2006

.DISCUSSION...
SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER
THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING
L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION
INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS
OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF
SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION
AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE
REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING
LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA
THRU END OF EVENT.

AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE
CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS
THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2
CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT
SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY
RAIN THREAT.

GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT
TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z
SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE
OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND
SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT
WEEK.

BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE
BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR
APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY
LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS
SUGGESTIONS FOR HIGHER.

MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE
HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE
LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH ALL COUNTIES.
MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES.
IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES.
IN...FLASH FLOOD WATCH ALL COUNTIES.
&&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI SEP 22 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231000-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG
THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC
SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE
INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF
AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER.
OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT
FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY.

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ001>022-231000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE
WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE
JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE
RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE
LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE
WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND
LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 10:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1036 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      ARLINGTON               36.79N 89.01W
09/22/2006                   CARLISLE           KY   LAW ENFORCEMENT

            IN AND AROUND THE CITY OF ARLINGTON ALONG HWY
            80...SECTIONS ARE CLOSED DUE TO WATER OVER THE ROAD. ALSO
            FLOODING REPORTED ALONG HWY 51 NEAR ARLINGTON.

&&

DLL
Local storm report, Sep 22, 10:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      COLUMBUS                36.76N 89.10W
09/22/2006                   HICKMAN            KY   EMERGENCY MNGR

            NUMEROUS ROADS WITH WATER OVER THEM IN COLUMBUS. ALSO,
            NUMEROUS TREES AND POWER LINES DOWN WHICH HAS CAUSED
            POWER OUTAGE IN THE CITY OF CLINTON.

&&

DLL
Local storm report, Sep 22, 10:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1050 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLASH FLOOD      CALVERT CITY            37.03N 88.35W
09/22/2006                   MARSHALL           KY   TRAINED SPOTTER

            FLOODING REPORTED ACROSS NUMEROUS STREETS IN CALVERT
            CITY.

&&

DLL
Local storm report, Sep 22, 10:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1053 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             BENTON                  36.85N 88.36W
09/22/2006  E0.75 INCH       MARSHALL           KY   TRAINED SPOTTER

&&

DLL
Local storm report, Sep 22, 10:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1056 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     HIGH POINT              37.11N 88.72W
09/22/2006                   MCCRACKEN          KY   EMERGENCY MNGR

            AT LEAST 50 TREES DOWN DUE TO MICROBURST.

&&

DLL
Local storm report, Sep 22, 11:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     OWENSBORO               37.76N 87.12W
09/22/2006  M62 MPH          DAVIESS            KY   TRAINED SPOTTER

            LIMBS DOWN ALONG WITH SOME MINOR FLOODING REPORTED ON THE
            SOUTHEAST PORTION OF OWENSBORO.

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:01 PM CDTTornado WarningPAHDaviess44 min
Sep 22, 7:11 PM CDTTornado WarningPAHFulton, Graves, Hickman49 min
Sep 22, 7:39 PM CDTTornado WarningPAHDaviess21 min
Sep 22, 7:45 PM CDTTornado WarningPAHCalloway60 min
Sep 22, 8:38 PM CDTTornado WarningPAHCalloway22 min
Sep 22, 8:54 PM CDTSevere Thunderstorm WarningPAHBallard51 min
Sep 22, 9:13 PM CDTSevere Thunderstorm WarningPAHMcCracken47 min
Sep 22, 9:19 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman56 min
Sep 22, 9:24 PM CDTTornado WarningPAHCarlisle, Hickman51 min
Sep 22, 9:35 PM CDTFlash Flood WarningPAHHenderson, Union3 hr
Sep 22, 10:05 PM CDTFlash Flood WarningPAHDaviess, Henderson3 hr
Sep 22, 10:10 PM CDTSevere Thunderstorm WarningPAHWebster35 min
Sep 22, 10:18 PM CDTFlash Flood WarningPAHCarlisle, Hickman3 hr
Sep 22, 10:20 PM CDTTornado WarningPAHWebster25 min
Sep 22, 10:23 PM CDTSevere Thunderstorm WarningPAHMarshall32 min
Sep 22, 10:36 PM CDTSevere Thunderstorm WarningPAHCalloway24 min
Sep 22, 10:39 PM CDTTornado WarningPAHHopkins36 min
Sep 22, 10:40 PM CDTFlash Flood WarningPAHCaldwell, Calloway, Christian, Fulton, Graves, Hopkins and 5 more4 hr
Sep 22, 10:59 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg49 min
Sep 22, 11:08 PM CDTSevere Thunderstorm WarningPAHDaviess23 min
Sep 22, 11:20 PM CDTTornado WarningPAHChristian25 min
Sep 22, 11:36 PM CDTSevere Thunderstorm WarningPAHTodd34 min
Sep 23, 12:03 AM CDTTornado WarningPAHGraves27 min
Sep 23, 12:16 AM CDTTornado WarningPAHCalloway29 min
Sep 23, 12:44 AM CDTSevere Thunderstorm WarningPAHCalloway, Trigg46 min
Sep 23, 12:53 AM CDTFlash Flood WarningPAHDaviess, Henderson6 hr
Sep 23, 1:05 AM CDTFlash Flood WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, Marshall6 hr
Sep 23, 2:22 AM CDTFlash Flood WarningPAHChristian, Todd, Trigg6 hr
Sep 23, 9:00 AM CDTFlash Flood WarningPAHCalloway, Carlisle, Fulton, Graves, Hickman, Marshall4 hr
Sep 23, 10:55 AM CDTSevere Thunderstorm WarningPAHLivingston38 min
Sep 23, 11:05 AM CDTTornado WarningPAHLivingston27 min
Sep 23, 11:18 AM CDTTornado WarningPAHCaldwell, Crittenden42 min
Sep 23, 11:39 AM CDTFlash Flood WarningPAHBallard, McCracken81 min
Sep 23, 11:44 AM CDTFlash Flood WarningPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more4 hr
Sep 23, 11:46 AM CDTSevere Thunderstorm WarningPAHHopkins, Webster44 min
Sep 23, 12:04 PM CDTTornado WarningPAHHopkins26 min
Sep 23, 12:27 PM CDTTornado WarningPAHMuhlenberg33 min
Sep 23, 12:30 PM CDTTornado WarningPAHHopkins18 min
Sep 23, 12:59 PM CDTTornado WarningPAHMuhlenberg23 min
Sep 22, 8:37 PM CDTSevere Thunderstorm WarningPAHAlexander53 min
Sep 22, 8:38 PM CDTFlash Flood WarningPAHWilliamson2 hr
Sep 23, 10:39 AM CDTTornado WarningPAHMassac22 min
Sep 22, 7:53 PM CDTTornado WarningPAHButler49 min
Sep 22, 8:10 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard53 min
Sep 22, 8:28 PM CDTTornado WarningPAHNew Madrid62 min
Sep 22, 10:27 PM CDTFlash Flood WarningPAHNew Madrid3 hr
Sep 22, 10:32 PM CDTSevere Thunderstorm WarningPAHMississippi43 min
Sep 23, 1:50 AM CDTFlash Flood WarningPAHButler, Ripley, Stoddard4 hr
Sep 23, 5:29 AM CDTFlash Flood WarningPAHButler, Ripley4 hr
Sep 23, 8:30 AM CDTSevere Thunderstorm WarningPAHBollinger30 min
Sep 23, 9:30 AM CDTFlash Flood WarningPAHButler, Ripley3 hr

Nearby

Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.